Alert archive / Florida / Wind Chill Watches in 2008

Wind Chill Watch 2, NWS Miami, FL

February 26, 20087 counties in Florida

NWS Miami, FL issued this wind chill watch at Feb 26, 2008, 3:10 PM EST for 7 counties in Florida. It took effect at Feb 27, 2008, 11:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 26, 2008, 3:10 PM EST (20:10 UTC)
In effect from
Feb 27, 2008, 11:00 PM EST
Expired
Feb 27, 2008, 4:35 PM EST
In force
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1526 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMFL 262010
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EST TUE FEB 26 2008

...WIND CHILL WATCH IN EFFECT FOR A LARGE PART OF SOUTH FLORIDA
FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... 

FLZ063-066>071-073-075-168-173-174-270900-
/O.NEW.KMFL.WC.A.0002.080228T0400Z-080228T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...SHARK VALLEY...FLAMINGO...
JUPITER...PALM BEACH...BOCA RATON...AVENTURA...MIAMI BEACH...
CORAL GABLES...CUTLER BAY...HOMESTEAD...FLORIDA CITY...
EVERGLADES NATIONAL PARK
310 PM EST TUE FEB 26 2008

...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

A VERY STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA LATE
TONIGHT INTO EARLY WEDNESDAY. THIS FRONT WILL BRING MUCH COLDER
TEMPERATURES OVER THE REGION ESPECIALLY WEDNESDAY NIGHT.
TEMPERATURES ARE EXPECTED TO LOWER INTO THE 30S ACROSS MOST OF
INTERIOR SOUTH FLORIDA. THIS ALONG WITH EXPECTED WINDS OF 5 TO 10
MPH WILL RESULT IN WIND CHILL READINGS OF AROUND 30 OVER
GLADES...HENDRY...AND COLLIER COUNTIES TO THE LOWER AND MID 30S
ELSEWHERE EXCEPT THE IMMEIDATE EAST COAST.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$
4 follow-up statements
000 
WWUS42 KMFL 262027 CCA
WSWMFL

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EST TUE FEB 26 2008

...WIND CHILL WATCH IN EFFECT FOR A LARGE PART OF SOUTH FLORIDA
FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... 

FLZ063-066>071-073-075-168-173-174-270930-
/O.COR.KMFL.WC.A.0002.080228T0400Z-080228T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...SHARK VALLEY...FLAMINGO...
JUPITER...PALM BEACH...BOCA RATON...AVENTURA...MIAMI BEACH...
CORAL GABLES...CUTLER BAY...HOMESTEAD...FLORIDA CITY...
EVERGLADES NATIONAL PARK
322 PM EST TUE FEB 26 2008

...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

A VERY STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA LATE
TONIGHT INTO EARLY WEDNESDAY. THIS FRONT WILL BRING MUCH COLDER
TEMPERATURES OVER THE REGION ESPECIALLY WEDNESDAY NIGHT.
TEMPERATURES ARE EXPECTED TO LOWER INTO THE 30S ACROSS MOST OF
INTERIOR SOUTH FLORIDA. THIS ALONG WITH EXPECTED WINDS OF 5 TO 10
MPH WILL RESULT IN WIND CHILL READINGS OF AROUND 30 OVER
GLADES...HENDRY...AND COLLIER COUNTIES TO THE LOWER AND MID 30S
ELSEWHERE EXCLUDING THE IMMEDIATE EAST COAST. THE WATCH DOES
HOWEVER INCLUDE FAR SOUTH MIAMI-DADE AND METRO MIAMI-DADE FOR THE
AREAS AROUND HOMESTEAD AND FLORIDA CITY.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$
000 
WWUS42 KMFL 270914
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
414 AM EST WED FEB 27 2008

...WIND CHILL WATCH IN EFFECT FOR A LARGE PART OF SOUTH FLORIDA
FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING...

FLZ063-066>071-073-075-168-173-174-272100-
/O.CON.KMFL.WC.A.0002.080228T0400Z-080228T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...SHARK VALLEY...FLAMINGO...
JUPITER...PALM BEACH...BOCA RATON...AVENTURA...MIAMI BEACH...
CORAL GABLES...CUTLER BAY...HOMESTEAD...FLORIDA CITY...
EVERGLADES NATIONAL PARK
414 AM EST WED FEB 27 2008

...WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

A WIND CHILL WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING. 

A VERY STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA BY MID
MORNING TO EARLY AFTERNOON TODAY. THIS FRONT WILL BRING MUCH COLDER
TEMPERATURES OVER THE REGION ESPECIALLY FROM LATE WEDNESDAY NIGHT
THROUGH EARLY THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO LOWER INTO
THE MID 30S ACROSS MOST OF INTERIOR SOUTH FLORIDA. THIS ALONG WITH
EXPECTED WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL READINGS
OF AROUND 30 OVER GLADES...HENDRY...AND COLLIER COUNTIES TO THE
LOWER AND MID 30S ELSEWHERE EXCLUDING THE IMMEDIATE EAST COAST.
THE WATCH DOES HOWEVER INCLUDE FAR SOUTH MIAMI-DADE AND METRO
MIAMI-DADE FOR THE AREAS AROUND HOMESTEAD AND FLORIDA CITY.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$
000 
WWUS42 KMFL 272012
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EST WED FEB 27 2008

...WIND CHILL WATCH IN EFFECT FOR A LARGE PART OF SOUTH FLORIDA
FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING...

FLZ168-173-272115-
/O.CAN.KMFL.WC.A.0002.080228T0400Z-080228T1400Z/
COASTAL PALM BEACH-COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...JUPITER...PALM BEACH...BOCA RATON...
AVENTURA...MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD
312 PM EST WED FEB 27 2008

...WIND CHILL WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND
CHILL WATCH. WIND CHILLS ALONG COASTAL AREAS OF SOUTHEAST FLORIDA
ARE NOT EXPECTED TO REACH 35 DEGREES OR LOWER. AS SUCH...THE WIND
CHILL WATCH HAS BEEN CANCELLED. STILL...WIND CHILLS WILL FALL INTO
THE UPPER 30S TO AROUND 40 OVERNIGHT. 

$$

FLZ063-066>071-073-075-174-281300-
/O.UPG.KMFL.WC.A.0002.080228T0400Z-080228T1400Z/
/O.NEW.KMFL.WC.Y.0004.080228T0800Z-080228T1300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...SHARK VALLEY...FLAMINGO...
FLORIDA CITY...EVERGLADES NATIONAL PARK
312 PM EST WED FEB 27 2008

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. 

COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA FROM THE NORTH
TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S
ACROSS MOST OF INTERIOR SOUTH FLORIDA WITH TEMPS AROUND 40 ACROSS
THE PALM BEACH METROPOLITAN AREA AND COASTAL COLLIER COUNTY. THIS
ALONG WITH EXPECTED WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL
READINGS OF AROUND 30 OVER INTERIOR AREAS EXCEPT SOUTHEAST OF LAKE
OKEECHOBEE. OVER METRO PALM BEACH...WIND CHILL VALUES ARE
FORECAST TO FALL INTO THE 30 TO 35 DEGREE RANGE OVERNIGHT. WIND
CHILLS OVER COLLIER COUNTY WILL FALL INTO THE 30 TO 35 DEGREE
RANGE ESPECIALLY INLAND FROM THE COAST.

A WIND CHILL ADVISORY MEANS THAT COLD AIR WILL COMBINE TO
GENERATE LOW WIND CHILLS ACROSS THE AREA. THIS COULD RESULT IN
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE
OUTDOORS...MAKE SURE YOU WEAR A JACKET...HAT AND GLOVES.

$$
000 
WWUS42 KMFL 272135 CCA
WSWMFL

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EST WED FEB 27 2008

...WIND CHILL ADVISORY IN EFFECT FOR A LARGE PART OF SOUTH
FLORIDA FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING...

FLZ168-173-272245-
/O.CAN.KMFL.WC.A.0002.080228T0400Z-080228T1400Z/
COASTAL PALM BEACH-COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...JUPITER...PALM BEACH...BOCA RATON...
AVENTURA...MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD
433 PM EST WED FEB 27 2008

...WIND CHILL WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND
CHILL WATCH. WIND CHILLS ALONG COASTAL AREAS OF SOUTHEAST FLORIDA
ARE NOT EXPECTED TO REACH 35 DEGREES OR LOWER. AS SUCH...THE WIND
CHILL WATCH HAS BEEN CANCELLED. STILL...WIND CHILLS WILL FALL INTO
THE UPPER 30S TO AROUND 40 OVERNIGHT. 

$$

FLZ063-066>071-073-075-174-281300-
/O.UPG.KMFL.WC.A.0002.080228T0400Z-080228T1400Z/
/O.NEW.KMFL.WC.Y.0004.080228T0800Z-080228T1300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...SHARK VALLEY...FLAMINGO...
FLORIDA CITY...EVERGLADES NATIONAL PARK
433 PM EST WED FEB 27 2008

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. 

COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA FROM THE NORTH
TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S
ACROSS MOST OF INTERIOR SOUTH FLORIDA WITH TEMPS AROUND 40 ACROSS
THE PALM BEACH METROPOLITAN AREA AND COASTAL COLLIER COUNTY. THIS
ALONG WITH EXPECTED WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL
READINGS OF AROUND 30 OVER INTERIOR AREAS EXCEPT SOUTHEAST OF LAKE
OKEECHOBEE. OVER METRO PALM BEACH...WIND CHILL VALUES ARE
FORECAST TO FALL INTO THE 30 TO 35 DEGREE RANGE OVERNIGHT. WIND
CHILLS OVER COLLIER COUNTY WILL FALL INTO THE 30 TO 35 DEGREE
RANGE ESPECIALLY INLAND FROM THE COAST.

A WIND CHILL ADVISORY MEANS THAT COLD AIR WILL COMBINE TO
GENERATE LOW WIND CHILLS ACROSS THE AREA. THIS COULD RESULT IN
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE
OUTDOORS...MAKE SURE YOU WEAR A JACKET...HAT AND GLOVES.

$$

What forecasters said that day

The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill watch went out at Feb 26, 3:01 PM EST, 9 minutes earlier.

Area forecast discussion, Feb 26, 3:01 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EST TUE FEB 26 2008

.DISCUSSION...
THE EAST COAST SEA BREEZE HAS DEVELOPED ALONG THE EAST COAST METRO
AREAS OF SOUTH FLORIDA EARLY THIS AFTERNOON...AS THE WEST COAST
SEA BREEZE IS PUSHING ACROSS THE STATE. SHOWERS AND THUNDERSTORMS WERE
DEVELOP ALONG THE EAST COAST SEA BREEZE AND OVER THE NORTHERN
INTERIOR AREAS OF SOUTH FLORIDA EARLY THIS MORNING. THE ACTIVITY
WILL CONTINUE TO DEVELOP ALONG BOTH THE EAST AND WEST COAST SEA
BREEZES. THE HIGHEST COVERAGE SHOULD BE OVER THE BROWARD AND PALM
BEACH METRO AREAS...AND A FEW OF THE STORMS COULD BE STRONG WITH
GUSTY WINDS AND SMALL HAIL DUE TO THE COOLER AIR WORKING INTO THE
AREA FROM THE WEST. SO WILL CONTINUE TO MENTION A FEW STRONG
STORMS FOR THIS AREA THROUGH THE AFTERNOON HOURS.

THE STRONG COLD FRONT OVER THE FLORIDA PANHANDLE WILL CONTINUE TO
MOVE SOUTH DOWN THE SUNSHINE STATE AND THROUGH SOUTH FLORIDA LATE
TONIGHT INTO EARLY WEDNESDAY. ALONG THE FRONT...THERE WILL BE
SQUALL LINE WITH SHOWERS AND THUNDERSTORMS. THIS LINE SHOULD MOVE
INTO THE LAKE OKEECHOBEE AROUND MIDNIGHT...AND THEN THROUGH THE
CWA LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE LINE SHOULD
WEAKEN AS IT MOVES DOWN THE SUNSHINE STATE...AND THE LOWER TO MID
LEVEL OF 40 TO 50 KNOTS WILL BE MOVING EAST INTO THE ATLANTIC
WATERS. HOWEVER...THERE COULD STILL BE A FEW STORMS THAT COULD
PRODUCE WIND GUSTS UP TO 60 MPH AND SMALL HAIL. SO WILL CONTINUE
TO MENTION THIS IN THE HWO AND THE ZONE FORECAST FOR TONIGHT.

THE STRONG COLD FRONT WILL BE SOUTH OF THE CWA WEDNESDAY
MORNING...BUT THERE WILL STILL BE LEFT OVER MOISTURE IN PLACE
ACROSS THE CWA. THIS MOISTURE WILL MOVE OUT OF THE AREA FROM THE
NORTH TO THE SOUTH THROUGH THE DAY ON WEDNESDAY. SO THE HIGHEST
POPS WILL BE OVER THE SOUTHERN AREAS DECREASING THROUGH OUT THE
DAY.

THE VERY DRY AND COLD AIR WILL ALSO WORK INTO THE CWA FROM THE NORTH
ON WEDNESDAY INTO WEDNESDAY NIGHT..AS THE STRONG HIGH OVER THE
CENTRAL UNITED STATES MOVES EAST INTO NORTH FLORIDA. THIS WILL
ALLOW FOR THE TEMPS TO FALL THROUGHOUT THE DAY INTO THE NIGHT
HOURS. LOW TEMPS ON WEDNESDAY NIGHT WILL FALL INTO THE MID 30S
OVER THE NORTHWEST INTERIOR AREAS TO AROUND 40 ALONG THE METRO
AREAS ALONG BOTH COAST...EXCEPT LOWER TO MID 40S OVER METRO
BROWARD AND MIAMI- DADE COUNTIES. IF THE SHORT RANGE MODELS LOWER
THE LOW TEMPS OVER THE NORTHWEST INTERIOR AREAS A LITTLE BIT MORE
IN LATER RUNS TO NEAR FREEZING...THEN A SHORT FUSE FREEZE WATCH OR
WARNING MAYBE NEEDED FOR THE NORTHWEST INTERIOR AREAS OF SOUTH
FLORIDA.

THE WINDS WILL ALSO 5 TO 10 MPH IN THE EVENING HOURS DOWN TO
AROUND 5 MPH AFTER MIDNIGHT...WHILE THE METRO AREAS WILL SEE WINDS
OF 10 TO 15 MPH DECREASING TO 5 TO 10 MPH AFTER MIDNIGHT. THIS
WILL ALLOW FOR THE WIND CHILL READING TO FALL TO AROUND 30 OVER
THE NORTHWEST INTERIOR AREAS...TO 30 TO 35 FOR THE METRO AREAS
AFTER MIDNIGHT. THE ONLY EXCEPTION TO THIS IS OVER METRO BROWARD
AND NORTHERN/CENTRAL MIAMI-DADE COUNTIES WHERE THEY WILL BE 35 TO
40. SO WILL ISSUED A WIND CHILL WATCH FOR ALL OF SOUTH FLORIDA FOR
LATE WEDNESDAY NIGHT...EXCEPT FOR METRO BROWARD...AND NORTHERN/CENTRAL
MIAMI-DADE COUNTIES.

THE HIGH WILL THEN CONTINUE TO MOVE SLOWLY EAST INTO THE WESTERN
ATLANTIC WATERS LATE THIS WEEK. THIS WILL ALLOW FOR THE WIND FLOW
TO BECOME MORE EASTERLY BY END OF THE WEEK...AND ALLOW FOR A SLOW
WARMING TREND OVER THE CWA. THE WEATHER WILL ALSO BE DRY DURING
THIS TIME.

.EXTENDED FORECAST...
ANOTHER WEAKER COLD FRONT WILL MOVE INTO SOUTH FLORIDA FROM THE
NORTH AND DISSIPATE OVER SOUTH FLORIDA LATE THIS WEEKEND. THIS
WILL ALLOW FOR A FEW SHOWERS TO AFFECT THE AREA SUNDAY.

A THIRD COLD FRONT WILL WORK INTO SOUTH FLORIDA EARLY NEXT WEEK
BRINGING ANOTHER ROUND OF SHOWER AND THUNDERSTORMS WITH IT TO
SOUTH FLORIDA. SO WILL ADD THUNDERSTORMS AND INCREASE POPS TO
CHANCE CAT FOR ALL OF SOUTH FLORIDA FOR EARLY NEXT WEEK.

&&

.AVIATION...
THE EAST COAST SEA BREEZE WILL CONTINUE TO AFFECT THE EAST COAST
TAF SITES. THIS WILL KEEP THE WINDS IN A SOUTH TO SOUTHEAST AT 10
TO 15 KNOTS THIS AFTERNOON BEFORE GOING TO SOUTHWEST TONIGHT. THE
WINDS WILL THEN SWING TO A NORTHWEST DIRECTION ON WEDNESDAY AND
INCREASING TO 15 TO 20 KNOTS WITH HIGHER GUSTS. THE TAF SITES WILL
ALSO HAVE VCTS FOR THIS AFTERNOON INTO TONIGHT.

&&

.MARINE...
WINDS WILL BE FROM THE SOUTHWEST TO WEST TONIGHT INCREASING UP TO
15 TO 20 KNOTS BY LATE TONIGHT. THE WINDS WILL CONTINUE TO
INCREASE TO 20 TO 25 MPH AND SWING TO A NORTHERLY DIRECTION BY
WEDNESDAY AFTERNOON. THE WINDS WILL THEN SLOWLY DECREASE TO 10 TO
15 KNOTS BY FRIDAY...AS THE WIND DIRECTION SWINGS TO A EASTERLY
DIRECTION.

THE SEAS WILL BUILD TO 7 FEET BY WEDNESDAY MORNING IN THE GULF
STREAM...AND CONTINUE TO BUILD TO TO 9 TO 11 FEET WEDNESDAY NIGHT.
THE GULF STREAM SEAS WILL REMAIN ABOVE 10 FEET THURSDAY BEFORE
SLOWLY DECREASE TO LESS THAN 6 FEET BY FRIDAY NIGHT. FOR THE GULF
SIDE...THE SEAS WILL BUILD TO 6 TO 8 FEET WEDNESDAY...BEFORE
SLOWLY DECREASING TO LESS THAN 6 FEET BY BY LATE WEDNESDAY NIGHT.

&&

.FIRE WEATHER...
THE TEMPS WILL FALL DURING THE DAY ON WEDNESDAY AS THE DEW POINTS
FALL. THIS SHOULD KEEP SOUTH FLORIDA OUT OF THE 35 PERCENT
CRITICAL VALUES FOR WEDNESDAY. HOWEVER...TEMPS WILL BE ABLE TO
WARM UP TO AROUND 70 OVER MOST OF THE CWA...AS DEW POINTS WILL BE
AROUND 20 OVER THE WESTERN INTERIOR AREAS AND 30S OVER THE EAST
COAST AREAS. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL
BELOW 35 PERCENT FOR 4 HOURS OR MORE. SO WILL ISSUE A FIRE
WEATHER WATCH FOR ALL OF SOUTH FLORIDA FOR THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  62  62  40  65 / 70 60 -  -
FORT LAUDERDALE  65  65  43  66 / 60 70 -  -
MIAMI            66  66  44  67 / 60 70 -  -
NAPLES           61  61  42  64 / 70 40 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
     FLZ174.

     WIND CHILL WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
     FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ073-
     FLZ075-FLZ168-FLZ173-FLZ174.

AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Feb 26, 10:30 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EST TUE FEB 26 2008

FLZ063-066>075-168-172>174-271100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1030 AM EST TUE FEB 26 2008

...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON PALM BEACH COUNTY...
...SLIGHT RISK OF SEVERE THUNDERSTORMS ALL AREAS OVERNIGHT...
...WIND CHILLS WED NIGHT LOW/MID 30S INTERIOR, UPPER 30S/MID 40S COASTS...
...DETERIORATING MARINE CONDITIONS BEHIND COLD FRONT WED/THU...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON DUE TO STRONG DAYTIME HEATING ALONG WITH
INCREASINGLY UNSTABLE CONDITIONS. THE STORMS WILL FOCUS ACROSS THE
EAST COAST, ESPECIALLY PALM BEACH COUNTY WHERE A FEW STRONG STORMS
ARE POSSIBLE CONTAINING GUSTY WINDS, SMALL HAIL, AND DANGEROUS
LIGHTNING STRIKES.

THE RISK OF THUNDERSTORMS WILL INCREASE TONIGHT, ESPECIALLY LATE, AS
A STRONG COLD FRONT MOVES INTO THE AREA. ALTHOUGH THE GREATEST
POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS NORTH AND CENTRAL
FLORIDA, ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE LOCAL
AREA DUE TO UNSTABLE CONDITIONS ALONG WITH INCREASING WINDS IN THE
LOW AND MID LEVELS OF THE ATMOSPHERE. DAMAGING WINDS ARE THE
GREATEST SEVERE WEATHER RISK OVERNIGHT. GIVEN THE POSSIBILITY OF
ISOLATED SEVERE WEATHER OVERNIGHT...MAKE SURE YOUR NOAA WEATHER
RADIO ALERT FEATURE IS TURNED ON BEFORE GOING TO BED TONIGHT, SO
THIS WILL ALERT YOU TO ANY WARNINGS ISSUED FOR YOUR AREA.

WIND: GUSTY WINDS OF AROUND 40 MPH ARE POSSIBLE WITH A FEW OF THE
STORMS OVER PALM BEACH COUNTY AND THE ADJACENT ATLANTIC WATERS LATE
THIS AFTERNOON. THUNDERSTORMS OVERNIGHT WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS TO AROUND 60 MPH.

HAIL: SMALL HAIL IS POSSIBLE WITH STORMS ACROSS PALM BEACH COUNTY
LATE THIS AFTERNOON AND WITH ANY OF THE STORMS ACROSS THE AREA
OVERNIGHT.

FLOODING: LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH A FEW OF THE
STORMS THROUGH TONIGHT, POSSIBLY LEADING TO MINOR URBAN FLOODING AND
MINOR FLOODING OF POORLY DRAINED LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM OUTLOOK: ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY
MORNING, BEFORE ENDING WEDNESDAY AFTERNOON AS THE COLD FRONT MOVES
SOUTH OF THE AREA. A FEW SEVERE THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE WEDNESDAY MORNING, BUT THIS THREAT WILL QUICKLY DIMINISH AS
THE FRONT SWEEPS SOUTH OF THE AREA BY AFTERNOON.

TEMPERATURE OUTLOOK: TEMPERATURES WILL PLUMMET ACROSS THE REGION
AFTER THE FRONTAL PASSAGE. THE COLDEST NIGHT WILL BE WEDNESDAY NIGHT,
WITH LOWS EXPECTED TO RANGE FROM THE MID TO UPPER 30S INTERIOR TO
THE 40S AT THE COASTS. A NORTH TO NORTHWEST WIND OF AROUND 10 MPH
WILL CREATE WIND CHILL READINGS SOME 5 DEGREES COLDER. AT THIS
TIME, WIND CHILLS ARE EXPECTED TO RANGE BETWEEN 35 AND 40 DEGREES
AT NAPLES AND WEST PALM BEACH AND 40 TO 45 DEGREES AT FORT
LAUDERDALE AND MIAMI.

MARINE OUTLOOK: STRONG NORTHWEST TO NORTH WINDS BEHIND THE COLD
FRONT WILL LEAD TO DETERIORATING MARINE CONDITIONS WEDNESDAY THROUGH
THURSDAY, ESPECIALLY IN THE GULF STREAM WHERE SEAS WHICH WILL
BECOME HAZARDOUS. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED FOR
ALL OF THE LOCAL WATERS ON WEDNESDAY DUE TO SUSTAINED WINDS OF AT
LEAST 20 KNOTS OR HIGHER ALONG WITH HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Feb 26, 2:21 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EST TUE FEB 26 2008

FLZ172-261945-
COASTAL BROWARD COUNTY FL-
221 PM EST TUE FEB 26 2008

...STRONG THUNDERSTORM MOVING ACROSS EASTERN BROWARD COUNTY...

AT 220 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DANIA BEACH...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL AFFECT...

PORT EVERGLADES...
FORT LAUDERDALE BEACH...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES. STAY TUNED TO LATER STATEMENTS AND POSSIBLE WARNINGS
SHOULD THE CIRCULATION INCREASE.

LAT...LON 2607 8010 2606 8016 2608 8017 2614 8017
      2620 8010 2619 8010 2618 8010 2610 8010
TIME...MOT...LOC 1921Z 241DEG 19KT 2608 8015

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:00 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more7 hr
Feb 26, 1:58 PM ESTTornado WarningMFLBroward11 min
Feb 26, 2:05 PM ESTSpecial Marine WarningMFL55 min
Feb 26, 2:21 PM ESTSpecial Weather StatementMFLBroward24 min
Feb 26, 3:22 PM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach23 hr
Feb 26, 3:22 PM ESTSpecial Marine WarningMFL53 min

Nearby

Wind Chill Watches in Florida, 2008Every wind chill watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.